MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD EPICENTER¿ SINGLE USER SOFTWARE; CALCULATOR/DATA PROCESSING MODULE FOR CLINICAL USE

BECTON, DICKINSON & CO. (SPARKS) BD EPICENTER¿ SINGLE USER SOFTWARE; CALCULATOR/DATA PROCESSING MODULE FOR CLINICAL USE
Model Number 441007
Medical Device Problem Codes False Positive Result (1227); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: na.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the bd epicenter¿ single user software produced a false positive result when the aztreonam susceptibility testing failed on the p.Aeruginosa isolate due to inconsistent growth patterns.There was no indication of confirmatory testing, or that results were reported to clinicians.There was also no report of patient impact.The following information was provided by the initial reporter: "a phoenix panel tested where the aztreonam susceptibility testing failed on a p.Aeruginosa isolate (due to inconsistencies in the growth pattern).Even though there is no result, rule 982 has triggered and reported the result as ¿i¿ for ¿susceptible, increased exposure¿.This rule should only trigger when an mic of =<16 is returned, not where there was no mic.In this instance the organism was resistant to aztreonam.There are obvious concerns that this is not limited to aztreonam and pseudomonas".
 
Additional Manufacturer Narrative
Correction the following fields were updaated with corrected information: h5: imdrf annex a grid: a0908.Investigation summary: customer reporting that a phoenix panel tested where the aztreonam susceptibility testing failed on a p.Aeruginosa isolate (due to inconsistencies in the growth pattern).Even though there is no result, rule 982 has triggered and reported the result as ¿i¿ for ¿susceptible, increased exposure¿.This rule should only trigger when an mic of =<16 is returned, not where there was no mic.In this instance the organism was resistant to aztreonam.There are obvious concerns that this is not limited to aztreonam and pseudomonas, but could affect all rules brought in light of the updated eucast guidance (rules 982-990).Further investigation into this issue that this was a case not accounted for in rule 982 as well as similar rules.This has been updated in pud v7.01.Below is an excerpt from the nonfda customer release notes: 982¿992, 996 : these rules address the eucast breakpoints for which there is no intended ¿s¿ or ¿susceptible¿ interpretation.Mics can be interpreted as ¿r¿ for ¿resistant¿ or ¿i¿ for ¿susceptible, increased exposure.¿ the logic for these rules was modified in this pud release to prevent the inadvertent reporting of ¿i¿ or ¿susceptible, increased exposure¿ in instances where there was a failure in the ast of the drug on the bd phoenix¿ panel.This change in logic is not visible in the rule tables in the bdxpert user's manual for pud v7.01.Bd phoenix¿ customers currently using pud v6.81, whom do not wish to upgrade to pud v7.01, should disable these rules to prevent the reporting of ¿i¿ or ¿susceptible, increased exposure¿ for scenarios where the ast of the drugs included in these rules have failed on the bd phoenix¿ panel.Upgrading the customer to pud v7.01 will resolve the issue.One important note: if using the phoenix 100, the customer must first be upgraded to system software v6.41 and then install pud v7.01.This is a confirmed complaint of a bd product.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD EPICENTER¿ SINGLE USER SOFTWARE
Common Device Name
CALCULATOR/DATA PROCESSING MODULE FOR CLINICAL USE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12633089
Report Number1119779-2021-01653
Device Sequence Number19661495
Product Code JQP
UDI-Device Identifier00382904410070
UDI-Public00382904410070
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number441007
Device Catalogue Number441007
Device Lot NumberPUD 6.81
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2021
Supplement Date Received by Manufacturer12/14/2021
Initial Report FDA Received Date10/14/2021
Supplement Report FDA Received Date12/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown